# SDR 99UAL900129

- Difficulty date: February 24, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N982UA
- Make and model: Boeing 737291
- Aircraft serial: 21640
- Engine: Pwa JT8D9A
- System (JASC): 5523 · Elevator, Tab Structure
- Part: Hinge
- Condition: Failed
- Location: Elevator Tab
- Component: Boeing, 6973799
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

HEAVY VIBRATION FELT THROUGH OUT THE CABIN. *S/D* RIGHT ELEVATOR TAB INBOARD HINGE FITTING SEPARATED FROM THE TAB LEADING EDGE.  TEAR OUT OF THE TAB SKIN INDICATES THAT AT LEAST THREE OF FOUR FASTENERS WERE INSTALLED WHEN SEPARATION OCCURRED.  SIGNS OF WEAR ON UPPER SURFACE OF HINGE FITTING AND MATING SURFACE ON TAB SKIN.  HELI-COIL INSERT IN THE TOP OUTER HOLE OF THE FITTING WAS CRACKED IN THREE PLACES AND HELI-COIL INSERT IN THE LOWER OUTBOARD HOLE WAS CRACKED IN ONE PLACE.  ELEVATOR AND TAB ASSEMBLY REPLACED PER MM 27-31-01-201, OPS CHECK OK.
